Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2008, 10:31 PM CDT for 4 counties in Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2008, 10:31 PM CDT (03:31 UTC)
- Expired
- May 14, 2008, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 40 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 7:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 150332
SVREWX
TXC021-287-453-491-150415-
/O.NEW.KEWX.SV.W.0129.080515T0331Z-080515T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 PM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BASTROP COUNTY...
NORTHERN LEE COUNTY...
NORTHEASTERN TRAVIS COUNTY...
SOUTHEASTERN WILLIAMSON COUNTY...
* UNTIL 1115 PM CDT.
* AT 1028 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE. THIS STORM WAS LOCATED NEAR COUPLAND...OR 8 MILES NORTH
OF ELGIN...AND MOVING EAST AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTH OF FEDOR BY 1105 PM CDT...
LEXINGTON AND TANGLEWOOD BY 1110 PM CDT...
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3061 9721 3049 9715 3057 9699 3056 9695
3053 9690 3050 9689 3048 9690 3041 9680
3029 9681 3035 9741 3060 9740
TIME...MOT...LOC 0331Z 273DEG 25KT 3046 9730
$$1 follow-up statement
000
WWUS54 KEWX 150356
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT WED MAY 14 2008
TXC021-453-150406-
/O.CAN.KEWX.SV.W.0129.000000T0000Z-080515T0415Z/
TRAVIS TX-BASTROP TX-
1056 PM CDT WED MAY 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BASTROP AND
EXTREME EAST CENTRAL TRAVIS COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3061 9721 3049 9715 3057 9699 3053 9690
3048 9690 3041 9680 3029 9681 3035 9719
3041 9732 3061 9731
TIME...MOT...LOC 0356Z 272DEG 23KT 3046 9712
$$
TXC287-491-150415-
/O.CON.KEWX.SV.W.0129.000000T0000Z-080515T0415Z/
WILLIAMSON TX-LEE TX-
1056 PM CDT WED MAY 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHERN LEE AND SOUTHEASTERN WILLIAMSON COUNTIES...
AT 1054 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR BLUE...OR 8 MILES WEST OF LEXINGTON...MOVING EAST AT 26
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEXINGTON AND TANGLEWOOD BY 1110 PM CDT...
6 MILES NORTH OF LEO AND 9 MILES NORTHWEST OF OLD DIME BOX BY 1115
PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3061 9721 3049 9715 3057 9699 3053 9690
3048 9690 3041 9680 3029 9681 3035 9719
3041 9732 3061 9731
TIME...MOT...LOC 0356Z 272DEG 23KT 3046 9712
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 8:44 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 14, 8:44 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 PM CDT WED MAY 14 2008 .DISCUSSION... ADJUSTED THUNDERSTORMS POSSIBILITIES PER MESO TRENDS FROM 21Z TO 01Z AND INPUT FROM VARIOUS SHORT TERM SOLUTIONS AND 00Z 925 TO 200 HPA MAPS. AREA OF THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE HILL COUNTRY AND ADJACENT PARTS OF CENTRAL TEXAS TONIGHT. SOME OF THESE STORMS WILL CONTINUE TO BE SEVERE. FURTHER SOUTH...AND AREA OF THUNDERSTORMS EAST OF EAGLE PASS TO SOUTH OF SAN ANTONIO WILL CONTINUE TO DEVELOP EASTWARD IN THE NEXT FEW HOURS. BELIEVE THE CONVECTION WILL BECOME MORE WIDESPREAD AS IT EVOLVES TO THE EAST TONIGHT. IN ADDITION TO STRONG WINDS AND HAIL...THESE THUNDERSTORMS WILL PRODUCE FREQUENT DANGEROUS LIGHTNING. WILL CONTINUE WITH TRENDS FROM FORECASTS FOR CHANCES OF SHOWERS AND THUNDERSTORMS EVOLVING FURTHER SOUTH THURSDAY THROUGH FRIDAY...WITH MORE STABLE CONDITIONS FORMING OVER THE WEEKEND THROUGH THE EARLY PART OF NEXT WEEK. && .PREV DISCUSSION... /ISSUED 705 PM CDT WED MAY 14 2008/ AVIATION...ORGANIZED SHRA/TSRA WILL CONTINUE TO TRACK INTO THE RIO GRANDE PLAINS AND MOVE EASTWARD TOWARD THE I-35 CORRIDOR. THIS WILL AFFECT THE I-35 TAFS AFTER 04-05Z. A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES ARE ALSO A POSSIBILITY. VFR CONDITIONS WILL GENERALLY PREVAIL EARLY IN THE EVENING WITH SCT- BKN CU AT 3-5 THSD FEET...WITH CB BECOMING WIDESPREAD TONIGHT WITH THESE STORMS. PREV DISCUSSION... /ISSUED 342 PM CDT WED MAY 14 2008/ DISCUSSION... THE ATMOSPHERE HAS DESTABILIZED WITH HEATING TODAY...WITH LITTLE- TO-NO CAP REMAINING AND SURFACE-BASED CAPES BETWEEN 3000-4000 J/KG. CONVECTION HAS ALREADY INITIATED ALONG THE DRYLINE AND OVER THE BURRO MOUNTAINS AND WILL MOVE EAST IN THE STEERING FLOW THIS EVENING AND OVERNIGHT ACROSS CENTRAL AND SOUTH CENTRAL TEXAS. OUR AREA IS ONCE AGAIN IN THE SLIGHT RISK AREA OF THE SPC DAY1 CONVECTIVE OUTLOOK...WITH LARGE HAIL BEING THE PRIMARY THREAT (ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE). RAINFALL AMOUNTS OF 1-3 INCHES ARE POSSIBLE WITH THESE STORMS TONIGHT...SIMILAR TO LAST NIGHT. THE UPPER LOW WILL LIFT OUT OF SOUTHERN NEW MEXICO TONIGHT... ACROSS THE PANHANDLE AND INTO OKLAHOMA BY EARLY THURSDAY MORNING. A WEAK COLD FRONT WILL SLIDE DOWN INTO OUR AREA THURSDAY AND WILL INTERACT WITH REMAINING GULF MOISTURE TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS...MAINLY ACROSS OUR EASTERN HALF. CHANCES FOR PRECIP WILL BE CARRIED SOUTH WITH THE FRONT THURSDAY NIGHT INTO FRIDAY. MOISTURE IN THE LOWER ATMOSPHERE WILL POOL ALONG THE RIO GRANDE VALLEY DURING THIS PERIOD AS A 2ND UPPER LOW DROPS SOUTH INTO NW MEXICO AND CUTS-OFF. AT SOME TIME BETWEEN SATURDAY AND MONDAY...THIS FEATURE WILL EJECT OUT OF MEXICO AND MOVE ACROSS OUR AREA...ALTHOUGH IN A MUCH WEAKENED STATE. THE MEDIUM RANGE MODEL SOLUTIONS SHOW THE BEST SHOT AT PRECIP OVER THE WEEKEND ACROSS SOUTH TEXAS...WHERE MOISTURE AVAILABILITY WILL BE GREATEST. TEMPERATURES OVER THE WEEKEND WILL BE AT OR BELOW SEASONAL AVERAGES THANKS TO THE POST-FRONTAL AIRMASS AND CLOUD COVER. HOWEVER...A WARMING TREND WILL BEGIN MONDAY AND WELL CONTINUE ABOVE NORMAL THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 81 61 81 59 / 70 50 10 - - AUSTIN BERGSTROM INTL AIRPORT 64 82 61 80 54 / 70 50 10 - - DEL RIO INTL AIRPORT 68 90 64 79 62 / 50 10 40 30 10 SAN ANTONIO INTL AIRPORT 68 86 62 80 58 / 50 40 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/03/05/JB/11/01
In the hours before
Local storm report, May 14, 9:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 10 NW LLANO 30.85N 98.79W
05/14/2008 M1.75 INCH LLANO TX CO-OP OBSERVER
&&
EVENT NUMBER 00145
JPBLocal storm report, May 14, 9:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
934 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 1 SSE LEANDER 30.55N 97.85W
05/14/2008 M1.25 INCH WILLIAMSON TX COCORAHS
3 MIN DURATION
&&
EVENT NUMBER 00146
JPBLocal storm report, May 14, 9:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
935 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 1 N ROUND ROCK 30.53N 97.67W
05/14/2008 M1.00 INCH WILLIAMSON TX PUBLIC
&&
EVENT NUMBER 00147
JPBLocal storm report, May 14, 9:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST PEARSALL 28.89N 99.09W
05/14/2008 M72 MPH FRIO TX STORM CHASER
OUTFLOW BOUNDARY
&&
EVENT NUMBER 00148
JPBLocal storm report, May 14, 10:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 4 SE HUTTO 30.50N 97.49W
05/14/2008 M0.75 INCH WILLIAMSON TX AMATEUR RADIO
&&
EVENT NUMBER 00150
JPBLocal storm report, May 14, 10:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1023 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 1 NW COUPLAND 30.48N 97.40W
05/14/2008 M1.00 INCH WILLIAMSON TX PUBLIC
&&
EVENT NUMBER 00151
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:21 PM CDT | Tornado Warning | EWX | Burnet, Llano | 24 min |
| May 14, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 62 min |
| May 14, 7:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 27 min |
| May 14, 7:47 PM CDT | Tornado Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 43 min |
| May 14, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 59 min |
| May 14, 8:29 PM CDT | Tornado Warning | EWX | Burnet, Llano, Travis, Williamson | 46 min |
| May 14, 8:48 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 117 min |
| May 14, 9:02 PM CDT | Tornado Warning | EWX | Travis, Williamson | 43 min |
| May 14, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 53 min |
| May 14, 9:10 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 50 min |
| May 14, 9:13 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| May 14, 9:27 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 2 hr |
| May 14, 9:42 PM CDT | Tornado Warning | EWX | Bastrop, Lee, Travis, Williamson | 48 min |
| May 14, 9:50 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 40 min |
| May 14, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 60 min |
| May 14, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Gillespie, Kendall, Kerr | 53 min |
| May 14, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 18 min |
| May 14, 11:58 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Blanco, Burnet, Hays, Travis, Williamson | 47 min |
| May 15, 12:24 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 36 min |
| May 15, 12:36 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| May 15, 12:39 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 36 min |
| May 15, 1:16 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee, Travis | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.